MAUDE Adverse Event Report: CORDIS US CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48003020X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for evaluation; however, the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a leakage was found from the balloon of a 3mm x 20cm x 150 saber percutaneous transluminal angioplasty (pta) dilatation catheter during dilatation of the popliteal artery.There was no report of serious injury.The device was returned for evaluation.
 
Event or Problem Description
As reported, a leakage was found from the balloon of a 3mm x 20cm x 150 saber percutaneous transluminal angioplasty (pta) dilatation catheter during dilatation of the popliteal artery.There was no report of serious injury.While inflating the device with positive pressure, an anomaly was noted, although it did not prevent inflation.The device was inflated to 10 atmospheres, and the indeflator gauge indicated a pressure loss after 8 seconds.The product was stored and handled according to the instructions for use (ifu), and no device damage was noticed prior to opening the package.There were no difficulties in removing the device from the sterile packaging, including the protective balloon cover or any other components.A contralateral approach was used during the procedure.The target site vessel exhibited 70% stenosis with moderate tortuosity, but no acute angles or bifurcations.The access vessel also showed 70% stenosis with mild calcification and mild tortuosity and similarly lacked acute angles or bifurcations.The device maintained negative pressure during preparation and was not subjected to any acute bends or kinking during the procedure.No anomalies were observed after the device was delivered to the lesion, and it was easily and was removed intact from the patient.A 1:1 contrast-to-saline ratio was used.The same indeflator had been successfully used with other devices.No resistance was encountered while withdrawing the device from the vessel, into the guide catheter, or through the sheath or introducer guide.The device was returned for evaluation.
 
Additional Manufacturer Narrative
As reported, a leakage was found from the balloon of a 3mm x 20cm x 150 saber percutaneous transluminal angioplasty (pta) dilatation catheter during dilatation of the popliteal artery.There was no report of serious injury.While inflating the device with positive pressure, an anomaly was noted, although it did not prevent inflation.The device was inflated to 10 atmospheres, and the indeflator gauge indicated a pressure loss after eight seconds.The product was stored and handled according to the instructions for use (ifu), and no device damage was noticed prior to opening the package.There were no difficulties in removing the device from the sterile packaging, including the protective balloon cover or any other components.A contralateral approach was used during the procedure.The target site vessel exhibited 70% stenosis with moderate tortuosity, but no acute angles or bifurcations.The access vessel also showed 70% stenosis with mild calcification and mild tortuosity and similarly lacked acute angles or bifurcations.The device maintained negative pressure during preparation and was not subjected to any acute bends or kinking during the procedure.No anomalies were observed after the device was delivered to the lesion, and it was easily and was removed intact from the patient.A 1:1 contrast-to-saline ratio was used.The same indeflator had been successfully used with other devices.No resistance was encountered while withdrawing the device from the vessel, into the guide catheter, or through the sheath or introducer guide.The device was returned for evaluation.A non-sterile ¿saber 3mm20cm 150¿ device was received for analysis coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.A thorough visual inspection was performed, and the unit does not present any damage or anomalies.The balloon arrived deflated.No other outstanding details were observed.Functional testing was performed, an inflator/deflator device was attached to the inflation port and positive pressure was applied with the purpose of reaching the rate burst pressure.The balloon was inflated as expected with the proper shape.No inflation difficulties or delays were observed, and the pressure remains steady.The reported ¿balloon leakage during positive pressure¿ was not confirmed through analysis of the returned device.The exact cause of the reported event could not be determined as the device passed functional.The balloon was inflated with no burst or leaks noted and without any issues to the balloon.Therefore, based on the information available for review, it is difficult to draw a clinical conclusion between the device and the event reported by the customer as no anomalies were noted to the device.According to the warnings in the safety information in the instructions for use, ¿flush all devices entering the vascular system with sterile heparinized saline or similar isotonic solution.Prior to use, ensure all devices have been flushed and air is removed from the system according to standard medical practice.Failure to do so could result in air entering the vascular system.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ the information available nor product analysis suggest a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
coyol free zone, building b25
el coyol alajuela bld 25, costa rica 
7863138372
MDR Report Key22117617
Report Number3007635982-2025-00114
Device Sequence Number19876759
Product Code LIT
UDI-Device Identifier20705032069110
UDI-Public(01)20705032069110(17)270430(10)82309664
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48003020X
Device Lot Number82309664
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2025
Supplement Date Received by Manufacturer06/23/2025
Initial Report FDA Received Date05/30/2025
Supplement Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown